4 ms·
My wife has an as yet undiagnosed neurological condition with symptoms that include severe nerve pain, “electric shocks” in her head, and skin pain. She’s seen
by theshadowknows 8y ago
My wife has an as yet undiagnosed neurological condition with symptoms that include severe nerve pain, “electric shocks” in her head, and skin pain. She’s seen one of the best neurologist in the state, regularly sees another neurologist, and has bi-monthly appointments with a rheumatologist.
For six years the best thing they could come up with was pumping her with 16 high dose caplets of Gabapentin, 8 doses of Tramadol, and a dose of Symbalta at night. I’ve watched her struggle with that for six years, helpless. And on top of that, none of the symptoms really went away. And if for some reason she ever had to go without Tramadol, you’d think she was detoxing from heroin.
A few months ago she decided to stop taking all of it. She cold turkeyed the Gabapentin and stepped down off the Tramadol. Then she cold turkeyed the Symbalta. It was utter and complete hell.
Now she occasionally takes a Tramadol on her worst nights. But she’s free of the overall effects. Except who knows what the long term effects of that many chemicals did to her.
These were all “approved” treatments. Prescribed by some of the most highly educated and accomplished physicicians in the country. And they very nearly killed her, at best, and at worst made her want to kill herself.
The American pharmaceutical industry and the American “health care” industry are the same industry. They own the medical schools. Which at this point are just cheap sales colleges. Doctors in the United States are licensed drug dealers with absolutely no motivation in treating causes, only in receiving kick backs from their PharmaCo handlers.
And the fight against Kratom may be justified. But from my perspective whenever the FDA or any other government org in the US says something is inherently dangerous I can’t help but feel high levels of distrust.
These are the same organizations that let Monsanto take over the food supply and make decisions based not on science, not even on what they think or can prove is good for the people, but on what increases their boss’s bottom line a fraction of a point.
- ryanworl 8y agoHas your wife ever taken an antibiotic similar to Ciprofloxacin? It is commonly prescribed for UTIs. [1] https://en.m.wikipedia.org/wiki/Ciprofloxacin https://en.m.wikipedia.org/wiki/Ciprofloxacin [2] https://en.m.wikipedia.org/wiki/Fluoroquinolone https://en.m.wikipedia.org/wiki/Fluoroquinolone
- trdtaylor1 8y agoSounds like trigeminal neuralgia or some other nerve impingement. effects from coffee / prescription anti-inflammatory are good indications towards that
- veb 8y agoJust thought I'd chime in for this. After my cochlear implant surgery I had all these symptoms. I was put on the same medications. After a while I started having seizures. Over time, I managed to stop the tramadol, and the others only leaving the gabapentin. Seizures still happened. (the electric shock thing I used to encounter, was probably related). One day I come across side effects for it and one of the big ones was "causes seizures". So, trying to stop that gabapentin was one of the hardest things I've ever done, such extreme withdrawals, far worse than any tramadol, oxycontin etc. As soon as I had stopped the gabapentin, all my symptoms disappeared, and I've not had another seizure since. What we think happened was I had an infection, that had caused the aforementioned pain and shocks, so we went with the medications which obviously masked a lot of the symptoms. However it wasn't until I was free of the meds, that things were actually better, and it was very easy to pinpoint what was causing havoc with me. When reading about Gabapentin/Pregabalin all over the internet, some people have had such bad experiences with it - and on top of that, doctors give it out like candy in New Zealand as a fix-all, because it's marketed as a very safe drug. I hope your wife is feeling better these days mate! :)